Posted 05 November 2012 - 11:23 AM
I have a question as im very confused about my skin...
My skin is like 99% clear on the dianette pill(on it for about 12 months) but the week before I get my period my face, mainly my chin and the sides of chin(upper jawline kinda area), are covered in acne. I hateeee it and never had period breakouts that bad before the pill. Anyways I wanna come off the pill but I'm worried my acne will return 24/7 and not just mid to end of cycle.
I thought dianette was suppose to control hormonal acne? I'm curious as to whether dianette could some how be causing it?
I don't know.. I'm wondering if this is common and whether I should just stay on the pill as if I came off it acne would probs be 100x worse and be all month round.
I'm just trying to understand the cause of this acne.
Posted 05 November 2012 - 02:35 PM
How old are you if you don't mind me asking?
Posted 05 November 2012 - 03:13 PM
I don't know about Dianette, but my friend was on Yasmin (another BC prescribed for skin) and found that she did break out quite badly after coming off BC. Having said that, everyone's skin is different, it may well be different for you and I hope it is! If you're not taking Dianette for actual birth control, perhaps you could start a course of antibiotics or try a topical before coming off the pill or simply staying on it and using a different contraciption...?
How old are you if you don't mind me asking?
Hey, I'm 17..18 in June. I feel i'd rather stay on dianette I guess then risk breaking out by coming off it.. because ive heard SO many stories and i really don't think I could cope if my acne really really came back. I just dont see why for the past 5 months or so I get such bad breakouts on my chin area(hormonal acne) when im on a birth control designed to help hormonal acne... aha, Im curious to see if maybe this has happened to other people. I don't understand why it is. maybe i'll have to live with getting a week of bad spots before my period then having acne 24/7 and not being on the pill?
I don't know, its something I can't decide- its been an issue since July time.
And no, I'm not using it for contraception
Posted 05 November 2012 - 03:46 PM
Have you considered using a topical? My topical (epiduo) keeps my acne at bay as long as I'm using it correctly...
The good news is that you're still young, hormonal acne may well subside once you're out of your teens. Lets hope that's the case for you!!
Posted 05 November 2012 - 04:37 PM
just a question: does epiduo dry out your skin? ive tried differn when i was 15-16 and it didn't seem to work very well. Then I used panoxyl this summer and it did work but everytime i put it on i'd wake up and my skin would be bright red and burning when i put water on it... then my skin would peel massively for days and looked really stupid with my make up haha.
does epiduo tend to be as strong as that? i guess the only way I could really know is trying it out...
thanks for all the advice.
Posted 05 November 2012 - 05:46 PM
You're right, you'll never know unless you try a remedy for yourself! Everyone reacts differently to different medications; Dianette is working quite well for you whereas it turned me into a totally different person emotionally (I was weeping like I was constantly chopping onions).
I have a blog post on my journey on Epiduo with photos if you want to have a look and see the redness for yourself!
Posted 03 February 2013 - 01:03 PM
The types of jawline acne that you mention sound really typical of the hormonal acne caused by PCOS. Might be worth getting checked out for it by your doctor. I was diagnosed with at about age 19/20 and was put on Dianette which eventually cleared it up, but I have had to come off it after side effects. 10 months after coming off it my skin started to break out again. It was really getting out of control but I am starting to get it under control again through diet change, good skin care and vitamin D supplements.
*Moderator edit - URL removed - read the board rules*
Posted 04 February 2013 - 08:31 AM
i kno you say the pill 'mask's rather than cures it but for some people with hormonal problems, such as pcos, and hormonally related breakouts, the pill does a lot more than just 'mask'. It balances out hormone levels in your blood, lowers the levels of free androgens, inceases SHBG, controls mood problems associated with the menstrual cycle, clears you of any cysts (and cystic acne), reduces hairiness and hair related issues. I think thats a lot more than masking the problem - in fact, isn't this true of every single medication we take? That if we stop taking it, all our problems return, or may return, whether its herbs, or pharmaceuticals? some conditions can't be really cured anyway, we can only drastically reduce the symptoms of the condition, which comes to the feeling of being nearly cured. It is simply a matter of finding the suitable pill. Diane didn't suit me at all, my problems got 100 times worse when i came off it. whereas with other pills, they didn't. Then again, of course symptoms get worse when you come off the pill because you have thrown your body into having to rebalance itself, which we all know, takes time.
Posted 11 February 2013 - 01:07 PM
Generally your body does not "learn" a new hormonal state, at least not in a positive sense. Think of it like having a slow metabolism. Even if you eat healthy and exercise for years, honestly your metabolism may only improve slightly, and if you go back to eating junk and sitting on your butt, it'll get even slower than it was before!
If you have hormonal issues, you must simply expect to treat them for the rest of your life. Very very few people are able to take a hormonal treatment and have it magically "cured" once they stop the treatment.
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users